Irritable bowel syndrome?
Jun 15, 2003
I'm HIV+, CD4s 720, VL indect. I take; Norvir 400mg 2xD Crixivan 400mg 2xD Combivir 2xD Acyclovir 800mg 2xD as a preventive for shingles. I've been on this combination since 6/98 Have had zero side effects.
Response from Dr. Henry
Irritable bowel syndrome is often a diagnosis of exclusion. Most patients on ritonavir/indinavir have some GI side effects from that. In my experience even patients who tolerate that regimen have ongoing irregular bowel patterns. I would have a hard time distinguishing between irritable bowel syndrome and PI-related side effects in most cases. Immodium, calcium supplements, oat bran can help both in some cases. Since there are many options for alternative HIV meds, a trial on a different regimen (even for 2-3 months to see what happens to your GI complaints) may be worthwhile if you have options left (no history of prior drug failures). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Night Sweats A Sign Of Acute HIV Infection?
- Is Rash A Symptom Of Acute HIV Infection?
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Rash After Anal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.